Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2009, 7:14 PM EDT for Edgecombe County, Halifax County, Wilson County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 7:14 PM EDT (23:14 UTC)
- Expired
- May 9, 2009, 8:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:24 PM EDT | TSTM WND DMG | Wilson, NC | TREE DOWN ON ANDERSON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 6:25 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 092314
SVRRAH
NCC065-083-195-100015-
/O.NEW.KRAH.SV.W.0073.090509T2314Z-090510T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES WEST OF
GLENVIEW TO 14 MILES NORTH OF NEW HOPE TO 10 MILES SOUTHWEST OF
SIMS...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
LOUISBURG TO NASHVILLE TO 7 MILES SOUTHEAST OF LINWOOD...MOVING
EAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SIMS...
NEW HOPE...
WILSON...ROCKY MOUNT...
WHITAKERS...
WILLBANKS...KINGSBORO...
LEGGETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3599 7741 3589 7734 3582 7736 3579 7748
3570 7760 3567 7814 3573 7817 3583 7791
3585 7783 3614 7770 3614 7789 3619 7794
3618 7798 3620 7801 3629 7795 3631 7746
3621 7738 3612 7725
TIME...MOT...LOC 2314Z 269DEG 31KT 3620 7808 3599 7802
3569 7820
$$
JFB2 follow-up statements
000
WWUS52 KRAH 092343
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT SAT MAY 9 2009
NCC195-092352-
/O.CAN.KRAH.SV.W.0073.000000T0000Z-090510T0015Z/
WILSON NC-
743 PM EDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT
SUNDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 7725 3599 7741 3596 7739 3589 7734
3583 7736 3579 7748 3579 7749 3573 7756
3570 7762 3570 7768 3570 7769 3574 7773
3598 7765 3629 7766 3631 7748 3631 7746
3624 7741 3621 7738 3619 7735 3613 7727
TIME...MOT...LOC 2342Z 263DEG 43KT 3619 7754 3598 7748
3568 7767
$$
NCC065-083-100015-
/O.CON.KRAH.SV.W.0073.000000T0000Z-090510T0015Z/
EDGECOMBE NC-HALIFAX NC-
743 PM EDT SAT MAY 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TILLERY TO SPEED TO MACCLESFIELD...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HALIFAX TO 6 MILES
NORTHEAST OF TARBORO TO 7 MILES NORTHWEST OF FARMVILLE...MOVING EAST
AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCEVILLE...
HOBGOOD...SCOTLAND NECK AND CONETOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3612 7725 3599 7741 3596 7739 3589 7734
3583 7736 3579 7748 3579 7749 3573 7756
3570 7762 3570 7768 3570 7769 3574 7773
3598 7765 3629 7766 3631 7748 3631 7746
3624 7741 3621 7738 3619 7735 3613 7727
TIME...MOT...LOC 2342Z 263DEG 43KT 3619 7754 3598 7748
3568 7767
$$
JFB000
WWUS52 KRAH 100010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SAT MAY 9 2009
NCC065-083-100018-
/O.EXP.KRAH.SV.W.0073.000000T0000Z-090510T0015Z/
EDGECOMBE NC-HALIFAX NC-
810 PM EDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND
EDGECOMBE COUNTIES EXPIRES AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 7725 3599 7741 3596 7739 3589 7734
3583 7736 3579 7748 3579 7749 3573 7756
3570 7762 3570 7768 3570 7769 3574 7773
3598 7765 3629 7766 3631 7748 3631 7746
3624 7741 3621 7738 3619 7735 3613 7727
TIME...MOT...LOC 0008Z 263DEG 43KT 3623 7716 3602 7710
3572 7729
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:35 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 9, 2:35 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EDT SAT MAY 9 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION THIS EVENING AND MOVE THROUGH THE AREA OVERNIGHT. ALONG AND AHEAD OF THE FRONT...EXPECT AT LEAST SCATTERED THUNDERSTORMS. BEHIND THE COLD FRONT...COOLER HIGH TEMPERATURES WILL OCCUR FOR LATE IN THE WEEKEND THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. HIGHS WILL BE NOTICEABLY COOLER MONDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 205 PM SATURDAY... DISCRETE THUNDERSTORMS HAD DEVELOPED DURING THE EARLY AFTERNOON ALONG AND JUST EAST OF HIGHER ELEVATIONS IN AREAS WHERE MSAS IN PARTICULAR SHOWED THE HIGHEST INSTABILITY THIS AFTERNOON...TO -7C IN TERMS OF LIFTED INDICES. SPC MESOANALYSIS ALSO INDICATED THE BEST SURFACE-BASED CAPE THERE...AROUND 2000J/KG. WHILE INITIALLY THUNDERSTORMS MAY HAVE A LITTLE DIFFICULTY PENETRATING INTO CENTRAL NORTH CAROLINA...BOTH THE 12Z GFS AND NAM ARE CONSISTENT WITH EARLIER THINKING IN THAT THE CAP BETWEEN 700MB AND 850MB WILL ERODE DURING THE REST OF THE AFTERNOON...WITH GOOD CAPE DEVELOPING OVER THE WESTERN PIEDMONT AROUND 21Z. ALTHOUGH BOTH THE GFS AND NAM BUFR SOUNDINGS SHOW GREATER CIN TOWARD KFAY AND KRWI DURING THE EVENING WITH THE GREATER 0-6KM SHEAR AND LIFT FARTHER NORTH TOWARD THE VIRGINIA BORDER...THOSE SOUNDINGS STILL SHOW NARROW CAPE WHICH SHOULD ALLOW AT LEAST SCATTERED THUNDERSTORMS TO MOVE EAST THROUGH CENTRAL NORTH CAROLINA THIS EVENING. HELICITY VALUES ARE GENERALLY 100M2/S2 OR LESS...AND MODEL SOUNDINGS ALSO SHOW ONLY A SLIGHT CURVE AT BEST TO HODOGRAPHS WHICH PROMPTS THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WIND WITH 925MB AND 850MB WINDS NEAR 35KT. LARGE HAIL IS A POSSIBILITY WITH THE MOST ROBUST UPDRAFTS...AS THE FREEZING LEVELS ARE EXPECTED TO BE NEAR 15KFT. THE FRONT WILL NOT MOVE THROUGH CENTRAL NORTH CAROLINA UNTIL LATE TONIGHT...BUT UPPER DIVERGENCE AND MID-LEVEL SHORTWAVE ENERGY MOVE EAST OF CENTRAL NORTH CAROLINA BY 06Z WITH 850MB THETA-E IN PARTICULAR DIMINISHING QUICKLY OVERNIGHT. THE NAM IS FASTER THAN THE GFS WITH THE LATTER...AND THE GFS MAY BE SLIGHTLY MORE ACCURATE WITH THE ACTUAL FRONT NOT MOVING THROUGH UNTIL LATE. CHANCES FOR SHOWERS SHOULD BECOME PRETTY LOW OVERNIGHT AS BOTH NAM AND GFS BUFR SOUNDINGS BECOME FAIRLY STABLE AS DRY AIR MOVES IN. LOWS SHOULD BE IN THE UPPER 50S TO MID 60S. GENERALLY DRY AND STABLE CONDITIONS ARE ANTICIPATED SUNDAY. WHILE THE FRONT SLOWLY MOVES SOUTH OF CENTRAL NORTH CAROLINA...BOTH THE GFS AND THE NAM SUGGEST A PERIOD OF MID-LEVEL CLOUDS MOVING ACROSS THE REGION DURING THE MORNING. THESE GENERALLY WANE BY EARLY AFTERNOON. THE GFS IS CLOSE TO THE SANDHILLS AND SOUTHERN COASTAL PLAIN WITH MINIMAL QPF SUNDAY...BUT AGAIN SOUNDINGS ARE STABLE AND MOISTURE ALOFT IS NOT COLDER THAN -10C. AS A RESULT...WILL KEEP THE FORECAST DRY WITH HIGHS WITHIN A DEGREE OR THREE OF 80. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 235 PM... FAST ZONAL FLOW ALOFT ALWAYS DIFFICULT FOR MODELS TO HANDLE. MODELS HOWEVER ARE IN ROUGH AGREEMENT IN DRIVING A TROUGH THROUGH NEW ENGLAND SUNDAY NIGHT WHILE MOISTURE UNDERCUTS A WEAK LOW LEVEL HIGH PRESSURE SYSTEM IN THE MIDWEST. THE GFS HAS FEEDBACK PROBLEMS AT THIS TIME AND IS SUSPECT. OTHER MODELS DEVELOP WEAK LEE SIDE TROUGHING BEFORE SUNRISE MONDAY. THUS HAVE CONFINED RAIN CHANCES SUNDAY NIGHT TO LATE AND IN THE WEST WHERE WEAK LIFT FROM THIS TROUGH MAY AID LIFT. THERE ARE TIMING DIFFERENCES IN PUSHING THIS TROUGH THROUGH CENTRAL NORTH CAROLINA MONDAY...AND THE SYSTEM IS QUITE WEAK. GIVEN THE DIFFICULT PATTERN WILL LEAVE RAIN CHANCES MONDAY AT FORTY PERCENT. THIS WEAK LOW LEVEL TROUGH WILL EXIT BY SUNSET MONDAY... AND MONDAY NIGHT AND TUESDAY SHOULD BE DRY. THE GFS HAS DROPPED LOW LEVEL THICKNESS SIGNIFICANTLY FOR MONDAY TO MATCH THE NAM MODELS LATEST TWO RUNS. VALUES SUGGEST AFTERNOON HIGHS AT LEAST TEN DEGREES BELOW NORMAL...AND IF PRECIPITATION LINGERS INTO THE AFTERNOON...THOSE VALUES MAY BE TOO WARM. ALTHOUGH SURFACE WINDS WILL BE FROM THE NORTHEAST TUESDAY... FLOW IS WEAK AND SUNSHINE SHOULD ALLOW AFTERNOON HIGHS TO SETTLE CLOSE TO SEASONAL NORMALS. AFTERNOON HIGHS 65 TO 70 MONDAY...MID TO UPPER 70S TUESDAY. OVERNIGHT LOWS IN THE FIFTIES SUNDAY NIGHT...NEAR 50 MONDAY NIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 205 PM SATURDAY... A SURFACE HIGH PRESSURE RIDGE WILL RESIDE DOWN THE EASTERN SEABOARD AND INTO CENTRAL NORTH CAROLINA ON WEDNESDAY...WHICH LOOKS TO BE VERY NICE DAY WITH LIMITED CLOUD COVER AND NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS. THE SURFACE HIGH PRESSURE AXIS SLIDES OFFSHORE ON WEDNESDAY...ALLOWING THE RETURN OF SOUTHERLY FLOW ON THURSDAY. MEANWHILE...AN UPPER-LEVEL SHORTWAVE IS PROGGED TO TRAVERSE THE NORTHERN HALF OF THE COUNTRY...DRIVING A SURFACE FRONTAL SYSTEM TOWARD OUR AREA. DEEP MOISTURE AND RAIN CHANCES WILL INCREASE ON THURSDAY...ALTHOUGH SHORTWAVE RIDGING BETWEEN THE APPROACHING SYSTEM AND A CUTOFF LOW OVER THE ATLANTIC COULD INITIALLY LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT ON THURSDAY. MODEL DIFFERENCES EXIST ON THE TIMING OF FRONTAL PASSAGE ON FRIDAY...WITH THE GFS POTENTIALLY AS MUCH AS 12 HORUS FASTER ON FRIDAY MORNING...WITH THE ECMWF LATER ON FRIDAY. THE ECMWF HAS BEEN PREFERRED...LEANING A LITTLE BIT MORE TOWARDS THE GFS ENSEMBLE MEAN PER HPC THIS MORNING. THEREFORE...WILL CONTINUE TO CARRY A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. GUIDANCE NOT SUGGESTIVE OF MUCH OF AN AIRMASS CHANGE WITH THE FRONT...CONTINUING HIGHS IN THE UPPER 70S TO LOWER 80S INTO THE WEEKEND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 205 PM SATURDAY... PRIMARY HAZARDS FOR ALL TAF SITES IN CENTRAL NORTH CAROLINA THROUGH THE EVENING WILL BE SCATTERED THUNDERSTORMS. SOME OF THE STORMS COULD LOCALLY BE SEVERE. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS ARE ANTICIPATED WITH GUSTY...SOUTHWEST WINDS GRADUALLY DIMINISHING IN SPEED LATE THIS AFTERNOON AND INTO THE EVENING AS THE DIRECTION VEERS TO THE WEST. OVERNIGHT...AS THE FRONT MOVES SOUTH THROUGH CENTRAL NORTH CAROLINA...WINDS WILL CONTINUE TO VEER TO NORTHWEST TO NORTH. DESPITE A PERIOD OF MID-LEVEL CLOUDS LATE TONIGHT THROUGH SUNDAY MORNING...VFR CONDITIONS ARE EXPECTED THROUGH THE DAY SUNDAY. WINDS WILL BE NORTHERLY BUT GENERALLY 10KT OR LESS WITH A FEW WIND GUSTS IN THE TEENS KTS. BEYOND THE 18Z TAF PERIOD INTO SUNDAY NIGHT... CLOUDS ARE EXPECTED TO THICKEN AND LOWER ONCE AGAIN. AREAS OF LIGHT RAIN ARE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY WITH CONDITIONS PREDOMINANTLY VFR. AREAS OF MVFR CONDITIONS ARE POSSIBLE ESPECIALLY MONDAY...AND LOCAL IFR CONDITIONS CANNOT BE COMPLETELY RULED OUT THEN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF LONG TERM...BLS AVIATION...DJF
Hazardous weather outlook, May 9, 6:32 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT SAT MAY 9 2009 NCZ011-026>028-041>043-077-078-085-086-088-089-102245- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 632 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 284 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST ACROSS MUCH OF CENTRAL NORTH CAROLINA THROUGH THE MID EVENING HOURS. WIND GUSTS TO 60 OR 70 MPH WILL PRODUCE DAMAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073>076-083-084-102245- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 632 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST ACROSS MUCH OF CENTRAL NORTH CAROLINA THROUGH THE MID EVENING HOURS. WIND GUSTS TO 60 OR 70 MPH WILL PRODUCE DAMAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. BADGETT
In the hours before
Local storm report, May 9, 6:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 3 ESE SCHLEY 36.14N 79.01W
05/09/2009 ORANGE NC AMATEUR RADIO
PINE TREE ON POWER LINES AT SCHLEY RD AND NEW SHARON
CHURCH RD.
&&
ELLISLocal storm report, May 9, 6:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 4 SE CHAPEL HILL 35.89N 78.98W
05/09/2009 DURHAM NC AMATEUR RADIO
TREES DOWN ACROSS THE ROAD AT STAGE COACH RD AND
FARRINGTON RD IN DURHAM COUNTY.
&&
ELLISSpecial weather statement, May 9, 7:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 701 PM EDT SAT MAY 9 2009 NCZ042-043-078-092345- JOHNSTON-WAYNE-WILSON- 701 PM EDT SAT MAY 9 2009 ...STRONG THUNDERSTORMS WITH VERY STRONG WINDS WILL MOVE ACROSS WILSON...JOHNSTON AND WAYNE COUNTIES THROUGH 745 PM EDT... AT 700 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF LINWOOD TO FLOWERS TO COATS CROSSROADS...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF LINWOOD TO LINWOOD TO 9 MILES WEST OF SMITHFIELD...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... EMIT...FOUR OAKS... SMITHFIELD...KENLY...GRANTHAM...NEW HOPE. GUSTY WINDS OF 45 TO 55 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE GUST FRONT....AHEAD OF ANY RAINFALL. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. SMITH
Local storm report, May 9, 7:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 4 NE RDU INTERNATIONAL 35.91N 78.73W
05/09/2009 WAKE NC AMATEUR RADIO
DOWNED TREE BLOCKING SOUTH BOUND LANES ON LEESVILLE RD
BETWEEN WEST GATE RD AND STRICKLAND RD.
&&
ELLISLocal storm report, May 9, 7:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 SSE HILLSBOROUGH 36.05N 79.09W
05/09/2009 ORANGE NC AMATEUR RADIO
14 INCH DIAMETER TREE ON A HOUSE ON AT CHANDLER CT AND
BECKETS RIDGE RD IN HILLSBORO.
&&
ELLISLocal storm report, May 9, 7:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 2 NNW WAKE FOREST 36.00N 78.54W
05/09/2009 WAKE NC AMATEUR RADIO
LARGE TREE 2 FEET IN DIAMETER SNAPPED OFF ON JENKINS RD
AND FULLARD DRIVE IN WAKE FOREST. VEHICLE INVOLVED.
&&
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 66 min |
| May 9, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 44 min |
| May 9, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 46 min |
| May 9, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 46 min |
| May 9, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 59 min |
| May 9, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Harnett, Lee, Wake | 60 min |
| May 9, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.